Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 130, NWS Des Moines, IA

August 11, 20167 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 11, 2016, 9:27 PM CDT for 7 counties in Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2016, 9:27 PM CDT (02:27 UTC)
Expired
Aug 11, 2016, 10:13 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IA, Jasper County, IA, Marion County, IA, Marshall County, IA, Polk County, IA, Story County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 31 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

329 
WUUS53 KDMX 120227
SVRDMX
IAC015-099-125-127-153-169-181-120330-
/O.NEW.KDMX.SV.W.0130.160812T0227Z-160812T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  WESTERN MARSHALL COUNTY IN CENTRAL IOWA...
  SOUTHERN STORY COUNTY IN CENTRAL IOWA...
  POLK COUNTY IN CENTRAL IOWA...
  WESTERN JASPER COUNTY IN CENTRAL IOWA...
  NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN BOONE COUNTY IN CENTRAL IOWA...

* UNTIL 1030 PM CDT

* AT 926 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM AMES TO NEAR ANKENY TO NEAR CARLISLE...MOVING EAST
  AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. THESE STORMS HAVE A HISTORY OF
           PRODUCING 60 MPH WIND GUSTS.
           

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DES MOINES...ANKENY...JOHNSTON...NEWTON...ALTOONA...NORWALK...
  PLEASANT HILL...NEVADA...CARLISLE...BONDURANT...POLK CITY...
  HUXLEY...SAYLORVILLE...MITCHELLVILLE...COLFAX...MONROE...PRAIRIE
  CITY...SLATER...STATE CENTER AND BAXTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4147 9333 4148 9366 4174 9369 4193 9375
      4215 9306 4193 9300 4149 9300
TIME...MOT...LOC 0226Z 249DEG 27KT 4205 9363 4178 9358 4150 9354 

HAIL...<.75IN
WIND...60MPH
 
$$

MF
3 follow-up statements
928 
WWUS53 KDMX 120252
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT THU AUG 11 2016

IAC015-120301-
/O.CAN.KDMX.SV.W.0130.000000T0000Z-160812T0330Z/
BOONE IA-
952 PM CDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL AND CENTRAL IOWA.

LAT...LON 4148 9355 4180 9355 4198 9356 4215 9306
      4193 9300 4149 9300 4147 9333
TIME...MOT...LOC 0251Z 249DEG 27KT 4211 9341 4184 9336 4156 9332 

$$

IAC099-125-127-153-169-181-120330-
/O.CON.KDMX.SV.W.0130.000000T0000Z-160812T0330Z/
MARION IA-MARSHALL IA-STORY IA-POLK IA-JASPER IA-WARREN IA-
952 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN MARION...WESTERN MARSHALL...SOUTHEASTERN STORY...
EASTERN POLK...WESTERN JASPER AND NORTHEASTERN WARREN COUNTIES...

AT 951 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF ROLAND TO 10 MILES WEST OF BAXTER
TO NEAR PRAIRIE CITY...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DES MOINES...ANKENY...NEWTON...ALTOONA...PLEASANT HILL...NEVADA...
CARLISLE...BONDURANT...MITCHELLVILLE...COLFAX...MONROE...PRAIRIE
CITY...STATE CENTER...BAXTER...ADVENTURELAND AMUSEMENT PARK...IOWA
STATE FAIRGROUNDS...PRAIRIE MEADOWS...IOWA SPEEDWAY...MAXWELL AND
COLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4148 9355 4180 9355 4198 9356 4215 9306
      4193 9300 4149 9300 4147 9333
TIME...MOT...LOC 0251Z 249DEG 27KT 4211 9341 4184 9336 4156 9332 

HAIL...<.75IN
WIND...60MPH
 
$$

MF
175 
WWUS53 KDMX 120303
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT THU AUG 11 2016

IAC127-153-169-181-120312-
/O.CAN.KDMX.SV.W.0130.000000T0000Z-160812T0330Z/
MARSHALL IA-STORY IA-POLK IA-WARREN IA-
1003 PM CDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL...
SOUTHEASTERN STORY...EASTERN POLK AND NORTHEASTERN WARREN COUNTIES IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL AND CENTRAL IOWA.

LAT...LON 4149 9301 4147 9332 4154 9331 4186 9334
      4186 9300
TIME...MOT...LOC 0302Z 258DEG 28KT 4180 9322 4158 9319 4152 9320 

$$

IAC099-125-120330-
/O.CON.KDMX.SV.W.0130.000000T0000Z-160812T0330Z/
MARION IA-JASPER IA-
1003 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN MARION AND WESTERN JASPER COUNTIES...

AT 1002 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BAXTER TO NEAR PRAIRIE CITY TO NEAR MONROE...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEWTON...COLFAX...MONROE...PRAIRIE CITY...BAXTER...IOWA SPEEDWAY...
MINGO...LAMBS GROVE...REASNOR...SWAN...VALERIA...PRAIRIE CITY KROHN
AIRPORT AND NEWTON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4149 9301 4147 9332 4154 9331 4186 9334
      4186 9300
TIME...MOT...LOC 0302Z 258DEG 28KT 4180 9322 4158 9319 4152 9320 

HAIL...<.75IN
WIND...60MPH
 
$$

MF
814 
WWUS53 KDMX 120313
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1013 PM CDT THU AUG 11 2016

IAC099-125-120323-
/O.CAN.KDMX.SV.W.0130.000000T0000Z-160812T0330Z/
MARION IA-JASPER IA-
1013 PM CDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION AND
WESTERN JASPER COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL AND CENTRAL IOWA.

LAT...LON 4149 9301 4147 9332 4154 9331 4186 9334
      4186 9300
TIME...MOT...LOC 0311Z 249DEG 27KT 4182 9313 4160 9310 4154 9311 

$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:26 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 11, 6:26 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Des Moines IA
626 PM CDT Thu Aug 11 2016

.SHORT TERM.../Tonight/
Issued at 359 PM CDT Thu Aug 11 2016

Heavy rain threat through the overnight remains the biggest concern
during the period. The morning convection and associated gust front
have pushed the sfc warm front south into southwest Iowa.
The airmass at the surface has been slow to recover over central
Iowa. Thunderstorms have bubbled from near Fort Dodge and to the
northwest much of this afternoon and this is in response to mid
level theta-e advection and building MUCAPEs in that area. Expect
thunderstorms to continue to expand the remainder of the afternoon
and into the early evening from west central to northern Iowa as
moisture advection continues to stream northward and a shortwave
approaches from the west.

The severe weather threat is a bit conditional through the
overnight. The main threat remains damaging winds though parameters
are not favorable for a widespread event with the potential for well
established cold pool development low. Hail threat will be limited
by the deep warm layer except where good updrafts can develop with
deep layer shear near 30 kts.  The tornadic threat is low with low
level shear lacking though localized spin ups could occur near
boundary interactions.

.LONG TERM.../Friday through Thursday/
Issued at 358 PM CDT Thu Aug 11 2016

The main sensible weather of the period will likely be ongoing at
onset in the form of a significant MCS, or at least its remnants.
The ECMWF and GFS large scale synoptic/QG forcing seems to be
handling the widespread High Plains vertical motion ahead of the
approaching long wave trough well right now and suggests the back
edge of this will be along the I35 corridor by 12z. Although low
level moisture transport will have veered and weakened somewhat by
that time, thermodynamic variables will still be quite favorable for
heavy, efficient rains with specific humidities, precipitable waters
and warm cloud depths all anomalously high. The large scale forcing
should be out of the forecast area by 12z but have only slowly
cleared PoPs west to east through the day. Soundings show that low
level lapse rates remain fairly steep suggesting additional weak
convection could develop during the day behind the departing
pressure trough. This is also noted in high resolution models and
output of small cellular convection. This will also be fueled by
only slightly lower dewpoints into Friday. The true cold front is
lagging the pressure trough per the 20z surface analysis and
surface theta-e progs suggest this will be the case into tomorrow
too with 70F dewpoints still likely into the afternoon.

Less humid and drier weather will finally arrive by the weekend
however with more seasonal temperatures and humidity levels. Large
scale subsidence is expected with the H85/H7 ridge approaching the
Missouri Valley Sunday. The current Gulf Coast wave is expected
to get drawn into the Ohio Valley but remain to our south and
east. The next precip chances return north Monday Night and sag ever
so slowly south through the period as the aforementioned short
wave ridge departs and weak theta-e advection returns aloft. Weak
kinematic forcing with northern stream waves also just brushes
northern Iowa. The severe potential seems low for now with
instability not extreme and shear fairly low With the westerlies removed
to the north.

&&

.AVIATION.../For the 00Z TAFS through 00Z Friday evening/
Issued at 625 PM CDT Thu Aug 11 2016

Still on track for a significant rainfall event and possible wind
as well. MCS now forming over extreme Western Iowa near Monona
County. Expected to head east southeast through evening.
Thunderstorms continue elsewhere at KMCW/KALO/KFOD. However
corridor of heavier rainfall/strongest winds looks to be from
near Carroll to KDSM east/southeast aft 05z. Still expecting main
cluster of storms to near KDSM between 02-03z...have high this
time harder with conditions. Will update as needed...may exceed
45-50kt gusts given instability. High rainfall rates may result in
runoff problems on runways from 02-05z KDSM and some potential at
KALO as well. Aft 13z VCTS or -SHRA more likely as main MCS south
of region...lingering forcing and lower cigs from VFR/MVFR. /rev

&&

.HYDROLOGY...
Issued at 359 PM CDT Thu Aug 11 2016

Individual cell motions will be nearly parallel to the sfc cold
front as it settles southeast overnight. Cell motions will also be
slow at 20 kts or less. PWAT values in near 2.25 inches and deep
warm cloud depths near 15 kft in tandem with the storm motions all
suggest the potential for very heavy rainfall. Further complicating
the issue is the possibility of post frontal convection as good
700-500 mb moisture advection persist. WPC has issued a moderate
risk for excessive rainfall through tonight over a good portion of
central and northeast Iowa. CAMs beginning to focus a bit further
west and will need to monitor the vicinity of where current
convection is currently ongoing between highway 3 and highway 30.

Regarding rivers, current soil conditions and 24 hours worth of
QPF /7am-7am/ only highlights parts of the Cedar River basin for
now, bringing several point near to just above flood stage. No
warnings as of yet however as much of these rises are based on QPF
and there is still some uncertainty with what exact basins will be
impacted by the heaviest rainfall.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Adair-Adams-
Appanoose-Audubon-Cass-Clarke-Dallas-Decatur-Guthrie-Jasper-
Lucas-Madison-Marion-Monroe-Polk-Ringgold-Taylor-Union-Warren-
Wayne.

Flash Flood Watch through Friday morning for Adair-Adams-
Appanoose-Audubon-Boone-Carroll-Cass-Clarke-Crawford-Dallas-
Davis-Decatur-Greene-Guthrie-Jasper-Lucas-Madison-Mahaska-Marion-
Marshall-Monroe-Polk-Poweshiek-Ringgold-Story-Tama-Taylor-Union-
Wapello-Warren-Wayne.

Flash Flood Watch through Friday morning for Black Hawk-Bremer-
Butler-Calhoun-Cerro Gordo-Emmet-Franklin-Grundy-Hamilton-
Hancock-Hardin-Humboldt-Kossuth-Palo Alto-Pocahontas-Sac-Webster-
Winnebago-Worth-Wright.

&&

SHORT TERM...Donavon
LONG TERM...Small
AVIATION...REV
HYDROLOGY...Donavon/Small
Hazardous weather outlook, Aug 11, 5:51 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
551 AM CDT THU AUG 11 2016

IAZ004>007-015>017-023>028-033>039-044>050-062-075-086-097-121100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-POWESHIEK-MAHASKA-WAPELLO-DAVIS-
551 AM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. HEAVY RAINFALL IS
POSSIBLE ALONG WITH THE THREAT OF FLASH FLOODING. THERE IS ALSO A
SLIGHT RISK OF SEVERE WEATHER AND DAMAGING WINDS GUSTS ARE THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND AGAIN NEXT TUESDAY
INTO WEDNESDAY. THE THREAT OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.

IAZ057>061-070>074-081>085-092>096-121100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-
MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-
551 AM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH AND A HEAT ADVISORY ARE IN EFFECT FOR THE
AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. HEAVY RAINFALL IS
POSSIBLE ALONG WITH THE THREAT OF FLASH FLOODING. THERE IS ALSO A
SLIGHT RISK OF SEVERE WEATHER AND DAMAGING WINDS GUSTS ARE THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND AGAIN NEXT TUESDAY
INTO WEDNESDAY. THE THREAT OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.

MJB

In the hours before

Local storm report, Aug 11, 8:30 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
830 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND GST     2 WNW ATLANTIC          41.41N 95.05W
08/11/2016  M59 MPH          CASS               IA   AWOS

            REPORTED AT KAIO.

&&

DONAVON
Local storm report, Aug 11, 8:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     BAYARD                  41.85N 94.56W
08/11/2016                   GUTHRIE            IA   EMERGENCY MNGR

            POWER LINES DOWN IN TOWN. 4 TO 6 IN LIMBS
            DOWN IN TOWN. TIME ESTIMATED FROM RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 11, 9:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
907 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TSTM WND DMG     ADEL                    41.61N 94.03W
08/11/2016                   DALLAS             IA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN
            THROUGHOUT DALLAS COUNTY. CITIES AFFECTED
            INCLUDE ADEL, DALLAS CENTER, REDFIELD, AND
            DEXTER. TREE LIMB ON EM'S ROOF. TIME
            ESTIMATED FROM WHEN STORM HIT ADEL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 11, 9:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
914 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     3 NNW GRIMES            41.70N 93.81W
08/11/2016  E65 MPH          POLK               IA   TRAINED SPOTTER

            A FEW TREE BRANCHES DOWN AS WELL.

&&

DONAVON
Local storm report, Aug 11, 9:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TSTM WND GST     2 NE GRIMES             41.68N 93.75W
08/11/2016  E60 MPH          POLK               IA   NWS EMPLOYEE

            .

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 11, 9:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
919 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     GRIMES                  41.66N 93.79W
08/11/2016  E60 MPH          POLK               IA   TRAINED SPOTTER

            A FEW TREE BRANCHES DOWN AS WELL.

&&

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:33 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Guthrie42 min
Aug 11, 7:45 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie45 min
Aug 11, 8:09 PM CDTSpecial Weather StatementDMXAdair, Cass66 min
Aug 11, 8:14 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Boone, Dallas, Greene, Guthrie46 min
Aug 11, 8:20 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Audubon, Cass, Guthrie40 min
Aug 11, 8:39 PM CDTSevere Thunderstorm WarningDMXAdair, Boone, Dallas, Guthrie, Madison, Polk and 2 more66 min
Aug 11, 9:20 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Marion, Union, Warren40 min
Aug 11, 9:36 PM CDTSpecial Weather StatementDMXUnion39 min
Aug 11, 9:59 PM CDTSevere Thunderstorm WarningDMXAppanoose, Clarke, Jasper, Lucas, Mahaska, Marion and 3 more46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.